Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2010, 4:50 PM CDT for Calhoun County, Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2010, 4:50 PM CDT (21:50 UTC)
- Expired
- May 3, 2010, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS53 KLSX 032150
SVRLSX
ILC013-119-MOC183-189-032215-
/O.NEW.KLSX.SV.W.0057.100503T2150Z-100503T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
WEST CENTRAL MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF GRAFTON...OR 12 MILES NORTHEAST OF ST. PAUL...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTON...BLACK JACK...SPANISH LAKE...ORCHARD FARMS...PORTAGE DES
SIOUX AND WEST ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3877 9011 3881 9047 3898 9066 3906 9060
3903 9057 3900 9058 3896 9053 3896 9052
3896 9040 3892 9031 3893 9028 3896 9027
3895 9014
TIME...MOT...LOC 2150Z 276DEG 33KT 3896 9054
WIND...HAIL 60MPH 1.00IN
$$
MILLER1 follow-up statement
013
WWUS53 KLSX 032204
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT MON MAY 3 2010
ILC013-032215-
/O.CAN.KLSX.SV.W.0057.000000T0000Z-100503T2215Z/
CALHOUN IL-
504 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3883 9014 3886 9049 3895 9049 3896 9047
3896 9041 3892 9032 3893 9028 3896 9027
3895 9014 3889 9013
TIME...MOT...LOC 2205Z 276DEG 33KT 3895 9036
$$
ILC119-MOC183-189-032215-
/O.CON.KLSX.SV.W.0057.000000T0000Z-100503T2215Z/
MADISON IL-ST. LOUIS MO-ST. CHARLES MO-
504 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. CHARLES...EXTREME NORTHEASTERN ST. LOUIS AND NORTHWESTERN MADISON
COUNTIES UNTIL 515 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAFTON...OR 12 MILES NORTHWEST OF FLORISSANT...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
ALTON...PORTAGE DES SIOUX AND WEST ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3883 9014 3886 9049 3895 9049 3896 9047
3896 9041 3892 9032 3893 9028 3896 9027
3895 9014 3889 9013
TIME...MOT...LOC 2205Z 276DEG 33KT 3895 9036
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:57 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /1226 PM CDT MON MAY 3 2010/ ISOLATED AREA OF SHRA AT KUIN WILL MOVE E OF THE TERMINAL SHORTLY AFTER ISSUANCE...LEAVING AFTN CONVECTION AS THE PRIMARY CONCERN FOR THIS SET OF TAFS. A CDNFT WAS MOVING SEWD THROUGH MO/IL AT 17Z WITH INCREASING INSTABILITY AHEAD OF THE FNT DUE TO FULL MAY SUNSHINE AND COLD AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE. THUNDERSTORMS ARE EXPECTED TO DVLP SOUTHEAST OF THE FNT LATER THIS AFTN BUT CONFIDENCE IN TSRA AT THE TERMINALS IS LOW. WINDS WILL TURN WLY TO NWLY AFTER FROPA...BECOME LGT/VAR OVERNIGHT AS HIGH PRESSURE BUILDS IN TO THE REGION...THEN INCREASE OUT OF THE S TO SW WITH MORNING MIXING. SPECIFICS FOR KSTL...TSRA/SHRA EXPECTED TO DVLP THIS AFTN AHEAD OF AN APPROACHING CDFNT AROUND 21Z-01Z BUT LOW CONFIDENCE IN TSRA AT THE TERMINAL PRECLUDES MORE THAN VCTS/CB IN THE TAFS ATTM. WILL CONTINUE TO MONITOR AND AMEND AS NEEDED. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:00 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 3, 4:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 4 WNW FOLEY 39.07N 90.81W
05/03/2010 E1.00 INCH LINCOLN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, May 3, 4:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL FOLEY 39.05N 90.74W
05/03/2010 E1.75 INCH LINCOLN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, May 3, 4:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WINFIELD 39.00N 90.74W
05/03/2010 E0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, May 3, 4:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
432 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL FOLEY 39.05N 90.74W
05/03/2010 E2.00 INCH LINCOLN MO BROADCAST MEDIA
HAIL IS COVERING THE GROUND
&&
TRUETTLocal storm report, May 3, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BATCHTOWN 39.03N 90.65W
05/03/2010 E1.25 INCH CALHOUN IL PUBLIC
&&
TRUETTLocal storm report, May 3, 4:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL BRUSSELS 38.95N 90.59W
05/03/2010 E0.25 INCH CALHOUN IL PUBLIC
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
| May 3, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 38 min |
| May 3, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 47 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 47 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 49 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 38 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Madison | 49 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 51 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 43 min |
| May 3, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 39 min |
| May 3, 6:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 52 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
| May 3, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.